MAUDE Adverse Event Report: ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING

ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Model Number 1005357HJ
Medical Device Problem Codes Material Separation (1562); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a percutaneous coronary intervention procedure.The whisper guide wire was advanced to the obtuse marginal coronary artery and separated in two pieces.In retrospect, the physician thought that the guide wire may have prolapsed inside the guide catheter during advancement, resulting in the wire separation.The proximal segment of the wire was removed manually.The distal segment of the wire was partially still inside the guide catheter.A 2.5x8 mm trek dilatation catheter was advanced to the guide catheter and inflated inside the guide catheter in an attempt to trap the separated wire segment against it.The trek and guide catheter were removed as a unit, but the separated guide wire remained in the obtuse marginal artery.A snare was inserted and attempted to remove the wire, but was not successful.It was decided to take the patient to surgery.The guide wire was surgically removed during coronary artery bypass graft surgery.There was no additional information provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported separation was confirmed.The reported materials too soft, flexible or prolapsed/device operates differently than expected was unable to be confirmed on the returned section of the guide wire; additionally, the distal end of the separation was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported material separations and materials too soft, flexible or prolapsed/device operates differently than expected appears to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9842410
Report Number2024168-2020-02527
Device Sequence Number2929301
Product Code DQX
UDI-Device Identifier08717648037818
UDI-Public08717648037818
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number1005357HJ
Device Catalogue Number1005357HJ
Device Lot Number9091171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age61 YR
Patient Weight88